Florida, 2001

Damaging Wind in Florida, June 15, 2001

June 15, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 1:50 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 15, 1:50 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT FRI JUN 15 2001

CURRENTLY...CONVECTION BEGINNING TO DEVELOP OVER SOUTHEASTERN
GEORGIA...WITH STRONGER CELLS DEVELOPING OVER CENTRAL FLORIDA WATER
VAPOR IMAGERY SHOWED A WEAK SHORT WAVE MOVING OFF THE NORTHEAST
FLORIDA SOUTHEAST GEORGIA COAST WHICH IS PROBABLY SUPPORTING THE
THUNDERSTORMS OVER SOUTHEAST GEORGIA...WHILE SEA BREEZE INTERACTION
APPEARS TO BE THE DRIVING FORCE FOR THE ACTIVITY OVER CENTRAL
FLORIDA...SO WILL HAVE TO WATCH IF THAT ACTIVITY MOVES NORTH INTO
OUR ZONES AS THE WEST COAST SEA BREEZE MAKES ITS WAY EAST.

A COLD FRONT PUSHES THROUGH THE AREA SATURDAY NIGHT AND SUNDAY AND
DISSIPATES AVER CENTRAL FLORIDA TUESDAY NIGHT AND WEDNESDAY. THIS
FRONT SHOULD ENHANCE AN SEA BREEZY ACTIVITY WHICH DEVELOPS SO WILL
KEEP CHANCE POPS FOR AFTERNOON AND EVENING POPS FOR THIS
PACKAGE.

SLIGHTLY COOLER AIR BEHIND THE COLD FRONT...SO WILL DROP
TEMPERATURES INTO THE UPPER 80S TO AROUND 90 BEHIND THE FRONT.

PRELIM
AMG 71/91/68/88 3433
SSI 75/89/74/85 3533
JAX 72/92/70/88 4553
GNV 72/94/69/89 4543 33

.JAX...
.FL...NONE.
.GA...NONE.

SCOTT

In the hours before

Special weather statement, Jun 15, 11:00 AM EST, 5 hours 31 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-160000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT FRI JUN 15 2001

...SCATTERED THUNDERSTORMS ONCE AGAIN THIS AFTERNOON...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
INTERIOR SECTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA. THIS
ACTIVITY WILL MOVE EAST AT 10 MPH. BY MID-AFTERNOON...THIS ACTIVITY
WILL INTERACT WITH THE ATLANTIC SEA BREEZE AND THE MOST CONCENTRATED
AREA OF THUNDERSTORMS ARE EXPECTED TO AFFECT AREAS NEAR AND EAST OF
THE SAINT JOHNS RIVER AND INTERSTATE 95.

A FEW STORMS MAY BE STRONG...WITH WIND GUSTS IN EXCESS OF 40 MPH...
SMALL HAIL AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL IS ALSO
LIKELY WITH THUNDERSTORMS...ESPECIALLY IN ATLANTIC COASTAL COUNTIES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The Jacksonville radar (KJAX), 118 km away, was scanning. The volume nearest the first event began at 21:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Putnam

When
June 15, 4:31 PM EST
Where
Putnam County, Crescent City
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
29.433, -81.517

Large trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255692.